MAUDE Adverse Event Report: SYNTHES GMBH AIMING ARM/ RADIOLUCENT; NAIL, FIXATION, BONE

SYNTHES GMBH AIMING ARM/ RADIOLUCENT; NAIL, FIXATION, BONE
Catalog Number 03.043.029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation of " 03.043.029, aim-arm radioluc" revealed that the latch was broken.These forces may prevent accurate targeting through proximal locking holes and damage the drill bits.Note: the proximal ap screw is inserted through the guiding hole in the insertion handle and does not require aiming arm to be attached.Assemble the three-part trocar assembly (protection sleeve, drill sleeve, and trocar).Align the triangular marking at the tip of the protection sleeve with the marking beside the desired hole on the aiming arm, and insert the three-part trocar assembly through the aiming arm.Make a stab incision and insert the trocar to the bone.Twist the protection sleeve by a quarter turn to lock it into place.Remove the trocar.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the aim-arm radioluc would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to cause not established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: part # 03.043.029.Lot # 2024221.Release to warehouse date: 09.Apr.2021.Manufacturing site: selzach.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.
 
Event or Problem Description
It was reported on (b)(6) 2026 the surgeon was inserting a tibia nail.The nail was inserted and the jig was then hooked onto the nail insertor.When the aiming arm was clicked onto the jig the latch broke.No patient harm was created and we opened another set to complete the procedure.No patient harm.

Brand Name
AIMING ARM/ RADIOLUCENT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SELZACH
bohnackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24691899
Report Number8030965-2026-02821
Device Sequence Number9727006
Product Code JDS
UDI-Device Identifier10886982297396
UDI-Public(01)10886982297396(10)2024221
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.029
Device Lot Number2024221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown